Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 344, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 15, 2007, 3:41 AM CDT for Gonzales County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2007, 3:41 AM CDT (08:41 UTC)
- Expired
- Jul 15, 2007, 5:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2097 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 150842
FFWEWX
TXC177-151045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 AM CDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF GONZALES...
* UNTIL 545 AM CDT
* AT 333 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
A THUNDERSTORM 9 MILES EAST OF GONZALES...MOVING SOUTHWEST AT 10
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHEAPSIDE...SMILEY AND NIXON
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2959 9721 2947 9722 2936 9728 2915 9758
2930 9780 2936 9785 2937 9785 2942 9781
2974 9732 2963 9715
$$2 follow-up statements
000
WGUS74 KEWX 150934
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
429 AM CDT SUN JUL 15 2007
TXC177-151045-
GONZALES TX-
429 AM CDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
GONZALES COUNTY...
AT 421 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS
LOCATED 6 MILES EAST OF SMILEY...MOVING SOUTH AT 5 MPH. RAINFALL
RATES FROM THIS THUNDERSTORM HAS REACHED 4 INCHES AN HOUR.
SALTY CREEK AND FIVE MILE CREEK HAVE RECEIVED ABOUT 2.5 INCHES OF
RAIN OVER THE PAST 2 HOURS. AN ADDITIONAL 2 TO 3 INCHES OF RAIN
COULD FALL OVER SOUTHERN GONZALES COUNTY BY 5:45 AM.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2959 9721 2947 9722 2936 9728 2915 9758
2930 9780 2936 9785 2937 9785 2942 9781
2974 9732 2963 9715
$$000
WGUS74 KEWX 151010
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
508 AM CDT SUN JUL 15 2007
TXC177-151045-
GONZALES TX-
508 AM CDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
GONZALES COUNTY...
AT 502 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF SMILEY TO
CHEAPSIDE...OR ALONG A LINE EXTENDING FROM 13 MILES EAST OF STOCKDALE
TO 12 MILES SOUTHEAST OF GONZALES. THE THUNDERSTORMS WITH EXCESSIVE
RAIN ARE MOVING SOUTH AT 10 MPH. AN ADDITIONAL 2 TO 3 INCHES OF
RAIN ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM SMILEY TO
CHEAPSIDE BEFORE 5:45 AM.
THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2959 9721 2947 9722 2936 9728 2915 9758
2930 9780 2936 9785 2937 9785 2942 9781
2974 9732 2963 9715
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:32 AM CDT, 9 minutes earlier.
Area forecast discussion, Jul 15, 3:32 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 332 AM CDT SUN JUL 15 2007 .DISCUSSION... INTENSE RAINFALL IS ONGOING FROM THE SAN ANTONIO AREA EASTWARD TO LAGRANGE AND HALLETTSVILLE. THIS IS DUE TO CONVERGENCE BOUNDARY AS UPPER SHORT-WAVE APPROACHES CENTRAL TEXAS. EXPECT THIS ACTIVITY TO SLOWLY WIND DOWN THIS MORNING AS SHORT-WAVE PASSES TO THE EAST. IN SPITE OF A DRIER AIRMASS FILTERING IN BEHIND SHORT-WAVE, BOUNDARY WILL FOCUS CONVECTION LATER TODAY THROUGH MONDAY AS SOME COOLING AND DIFFLUENCE ALOFT EVIDENT AS UPPER TROUGH DEVELOPS FROM THE ARKLATEX TO THE TEXAS COAST. LOCALLY HEAVY RAINS ARE POSSIBLE. UPPER TROUGH THEN MOVES WEST ACROSS SOUTHERN AND CENTRAL TEXAS TUESDAY INTO WEDNESDAY AS UPPER RIDGE BUILDS EAST ACROSS THE PLAINS. POPS INCREASE AS FLOW ALOFT BECOME MORE DIFFLUENT. EXPECT HEAVY RAINS TO BECOME MORE WIDESPREAD AT THIS TIME AS PWS INCREASE. UPPER LOW CONTINUES TO MOVE FURTHER WEST (INTO MEXICO) THURSDAY INTO NEXT WEEKEND. RAIN CHANCES SLOWLY DECREASE, HOWEVER SOME LOCALLY HEAVY RAINS REMAIN POSSIBLE AS PWS REMAIN HIGH. WILL HOLD OFF ON WATCHES AT THIS DUE TO SHIFTING NATURE OF POCKETS OF HEAVY RAIN AND LACK OF MODEL CONSENSUS ON WHERE THEY WILL BE IN THE COMING DAYS. DAYTIME TEMPERATURES WILL REMAIN BELOW AVERAGE DUE TO CLOUDS AND RAIN AS MEX GUIDANCE SEEMS REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 72 93 71 89 / 10 10 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 92 68 93 67 89 / 10 10 20 20 30 DEL RIO INTL AIRPORT 95 73 98 74 94 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 91 73 93 72 90 / 20 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/06
Hazardous weather outlook, Jul 14, 4:53 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 453 AM CDT SAT JUL 14 2007 TXZ171>173-183>194-202>209-217>225-228-151000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 453 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... LOCALLY HEAVY RAINFALL IS POSSIBLE OVER THE EASTERN PORTIONS OF THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. A FEW OF THE STORMS COULD PRODUCE STRONG WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... MULTIPLE RAIN EVENTS THROUGH FRIDAY WILL RESULT IN LOCALLY HEAVY RAINS SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 15, 2:01 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HEAVY RAIN 7 WNW SEGUIN 29.62N 98.08W
07/15/2007 M1.31 INCH GUADALUPE TX UTILITY COMPANY
ONE HOUR RAINFALL TOTAL FROM GBRA GAUGE
0155 AM HEAVY RAIN 4 E NEW BRAUNFELS 29.70N 98.05W
07/15/2007 M0.88 INCH GUADALUPE TX NWS EMPLOYEE
1 HOUR RAINFALL TOTAL AT NWS OFFICE
&&
WRLocal storm report, Jul 15, 3:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
330 AM CDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TSTM WND DMG SAN ANTONIO 29.46N 98.51W
07/15/2007 BEXAR TX PUBLIC
WIND GUST WITH HEAVY RAIN AND THUNDERSTORMS CAUSED A TREE
AND FENCE TO FALL NEAR HIGGINS AND NACOGDOCHES.
&&The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:00 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Gonzales, Guadalupe | 3 hr |
| Jul 15, 1:31 AM CDT | Flash Flood Warning | EWX | Fayette, Lee | 3 hr |
| Jul 15, 2:13 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 15, 3:21 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Jul 15, 3:52 AM CDT | Flash Flood Warning | EWX | DeWitt | 113 min |
| Jul 15, 4:14 AM CDT | Flash Flood Warning | EWX | Medina | 2 hr |
| Jul 15, 5:38 AM CDT | Flash Flood Warning | EWX | Gonzales | 67 min |
| Jul 15, 5:44 AM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.